Jump to content
CrazyBoards.org

Recommended Posts

I've been wanting to get cats for a long time. However, I am highly allergic (moreso to long hair cats than short hair probably), but I'll most likely need to take Allergy meds everyday, long term.

Does anyone know the contraindications or interactions with psych meds? I don't want to become sedated/groggy. Also, I have Dry eye syndrome, I'm afraid anti-histamines will make it much worse. And Alzheimer's runs in my family, I read somewhere that allergy meds might increase dementia and glaucoma risks? Any insight? @mikl_pls

I've taken Claritin, Allegra and Zyrtec occasionally, not sure which are the safest? I also wonder how safe it is to be using immune-suppressing meds longterm, (like will my allergies or sensitivity increase, or be triggered by other things, if I stop)?

 

Edited by Blahblah
Link to comment
Share on other sites

Seasonal allergies just started up yesterday (sneezing, runny nose)...haven't had them in a long time. I took a Zyrtec, and felt sleepy ... then I was reading that people have HORRIBLE withdrawals trying to stop Zyrtec....and there are comments of people feeling  depressed while taking (people with no history of depression)?

Many claims after stopping, people had extreme all-over itching (until skin bleeds, scarring), and rashes for weeks. Also weight gain & joint pain while taking it? This is concerning for me:

https://elemental.medium.com/quitting-zyrtec-is-total-hell-c3e79d753a1a

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC6613055/

https://www.askapatient.com/viewrating.asp?drug=19835&name=ZYRTEC&SideEffect=depression+sadness

What do you guys think is the safest allergy med to take that causes little drowsiness, mood issues or rebound allergies/ immune sensitivity? @Gearhead I think you mentioned you take Zyrtec...any other recs?

Edited by Blahblah
added links
Link to comment
Share on other sites

I take it once a day most days that allergies are bad, with very few days that I feel that it is just wearing off too early and I take another.  You are supposed to only take one a day.  I do not know if it is harmful.  I tend to supplement it with benadryl at bedtime when allergies are bad.  I had a psychiatrist warn me off of benadryl for fear that the anticholinergic properties were affecting my cognition, but I am super sensitive to every real anticholinergic that I've tried.  With your concerns with your meds and medical conditions and with everything being shut down, maybe you could try a chat with the pharmacist?  

Edited by Banana Smurf
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By Isaiah2017
      I'm having a hell of a hard time and experiencing rather weird symptoms. Whether they've anything to do with Mirtazapine (Remeron) is something that I strongly feel but can't quite convince any doctor of.   I was put on 15 mg of it in spring 2015 for depression and a severe insomnia - I hadn't slept an hour like since 25 nights back then! The benefits showed immediately within a day and surprised myself and my family. I would sleep well and be in a very happy and cheerful mood.   Then however, from summer 2016 I developed some strange food intolerances; caffeine, sugar, fruits containing high amounts of fructose, yoghurt, butter and so on. Eating anything of that would cause me jitteriness and insomnia. I steered clear of those foods.   From autumn last year though, a lot of those food intolerances have relented and it changed into intolerance towards medicines and supplements that I was on; the thyroid medicine for hypothyroidism, Vitamin D, Calcium, Vitamin E and could never again tolerate any new medicine or supplement. Symptoms resulting from these are, again, jitters, insomnia and a strange kind of feeling of being struck on the head, like I can't hear anything and the thinking becomes very unclear and blurred. Coupled with this is a weird sensation that if a medicine has any potential side-effect (even physical, such as urine retention), I get it at all costs. So I'm steering clear of the culprits here too.   However, avoiding the culprits doesn't end my misery, it just helps in avoiding a whole new set of symptoms, because since autumn 2016 I'm under constant brainfog anyway, have heart palpitations immediately after every meal (but worst after breakfast), have concentration and focus issues, lead a life without any hobbies, wishes or desires. Nothing excites me, nothing interests me and nothing catches my attention. Leave tasks pending for months (the most unlike me habbit), have badly lost my sense of humour. My sense of humour was something that I literally used to pride on, and friends from around the world would call me to fresh up if they were having a dull day. My mind feels numb, although it isn´t as if it´s the sedating effect of the Mirtazapine because 90% percent of the nights I don´t sleep well, and on a lot of nights I feel as if I´m asleep with an awake mind!   The GP who put me on it considered it to be just the effects of anxiety and depression and recommended the doubling of the dose to 30 mg. When I contested that, given that I´ve my doubts of a lot of these issues being brought upon by Mirtazapine itself, she referred me to a psychiatrist. He too strongly denies of Mirtazapine having any hand to play on it and instead thinks it´ll be best to combine it with another antidepressant for day-time.   He put me on Paroxetine, boom, a flood of side-effects! Then changed to Fluoxetine (Prozac) - third day on it and having weird feelings. The heart poundings are one and is in fact making me very depressed and hopeless!
    • By CrazyCatLady83
      I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
      How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron? 
      And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
    • By Cyclingsarah
      Hey guys,
      It's my first day on Lexapro/Ecitalopram. It's 2 hours after my first dose (5 mg) and I totally have the giggles. Feeling high/loopy. Have anyone else tried this?
    • By Sugarcraze
      I was prescribed Vraylar as a mood stabilizer for MDD, which I have been diagnosed with for 20 years, along with ADHD and social anxiety. Until I Vraylar gave me an acute manic episode for over a year, which I hid from my doctor because it was so much better than being depressed. But then I came clean and we realized I actually had hypomanic episodes about 2ce a year, but didn’t realize it, I just thought I had some energy. Anyway, I was wondering if anyone else has had this reaction to Vraylar?
    • By MrsBFE
      I'm that person that gets the weird/rare side effects, and I think I've hit the bizarre jackpot with this one, well except for the one years ago that made me lactate. I can't find any information on how Wellbutrin interacts with HRT/estrogen, and if I hadn't had a hysterectomy 20 years ago, I'd swear I was pregnant (and no, I haven't gained weight in general).
×
×
  • Create New...